Alert archive / Nevada / Red Flag Warnings in 2024

Red Flag Warning 2, NWS Elko, NV

June 29, 2024Nye County, White Pine County, Nevada

NWS Elko, NV issued this red flag warning at Jun 29, 2024, 1:14 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 30, 2024, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2024, 1:14 PM PDT (20:14 UTC)
In effect from
Jun 30, 2024, 12:00 PM PDT
Expired
Jun 30, 2024, 8:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2024-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2024-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS85 KLKN 292014
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
114 PM PDT Sat Jun 29 2024

NVZ425-301400-
/O.NEW.KLKN.FW.W.0002.240630T1900Z-240701T0300Z/
White Pine and Northeast Nye Counties-
114 PM PDT Sat Jun 29 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM PDT Sunday.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and very low humidity 
  will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
397 
WWUS85 KLKN 300728
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1228 AM PDT Sun Jun 30 2024

NVZ425-010000-
/O.CON.KLKN.FW.W.0002.240630T1900Z-240701T0300Z/
White Pine and Northeast Nye Counties-
1228 AM PDT Sun Jun 30 2024

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT THIS
AFTERNOON UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW 
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties. 

* Winds...Southwest 15 to 25 mph, with gusts near 35 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and very low 
  humidity will create critical fire weather conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
BS
171 
WWUS85 KLKN 302226
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
326 PM PDT Sun Jun 30 2024


NVZ425-010300-
/O.CON.KLKN.FW.W.0002.000000T0000Z-240701T0300Z/
White Pine and Northeast Nye Counties-
326 PM PDT Sun Jun 30 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and very low humidity 
  will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
399 
WWUS85 KLKN 010247
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
747 PM PDT Sun Jun 30 2024


NVZ425-010400-
/O.EXP.KLKN.FW.W.0002.000000T0000Z-240701T0300Z/
White Pine and Northeast Nye Counties-
747 PM PDT Sun Jun 30 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

Winds have subsided below critical levels over most of the fire
weather zone, and will continue to weaken into the late evening
hours.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:08 AM PDT, 10 hours 6 minutes earlier.

Area forecast discussion, Jun 29, 3:08 AM PDT, 10 hours 6 minutes before
Area Forecast Discussion
National Weather Service Elko NV
308 AM PDT Sat Jun 29 2024

.SYNOPSIS...Dry yet breezy weather today with elevated fire
weather condtions across east central Nevada. Upper trof and
modest surface front bring isolated showers and thunderstorms to northern
Nevada Sunday, with high pressure building over the Great Basin next
week, bringing hot and dry weather.

&&

.SHORT TERM...Today through Sunday Night

Southwesterly flow situated over the region today as an upper trof
continues to progress from west to east, moving into the west
coast. Weather remains dry though increasing gradients will bring
breezes during the afternoon with gusts 25 to 30 mph, especially
across central Nevada. Warmer temperatures are also expected with
daytime highs in the mid 80s to mid 90s and overnight lows in the
upper 40s to upper 50s.

Upper trof and attendant frontal boundary move thru the region
Sunday. This will bring isolated rain showers and dry
thunderstorms to the northern half of Humboldt and Elko Counties
during the afternoon. No significant rain accumulation is
expected and main concerns will be gusty outflow winds due to
convection and occasional lightning. Weather remains dry yet
breezy across central Nevada with gusts again in the 25 to 30 mph
range. Conditions become fairer overnight as the front progresses
east and out of the forecast region. Look for daytime high
temperatures Sunday in the low 80s to low 90s with overnight lows
in the mid 40s to mid 50s.

&&

.LONG TERM...Monday through next Saturday.

Dry and storm-free conditions are expected across the CWA through
the long term period.

Trough energy brushing across northern NV on Monday will result
in breezy afternoon and early evening winds, with W-NW winds of
10-20 mph gusting 20 to 30 mph for most of the CWA. Winds and
gusts over the higher terrain of Elko county will be slightly
higher late Monday afternoon, peaking out at 25 mph gusting to 35
mph. Temperatures will be near normal on Monday, with highs
generally ranging from mid 80s to low 90s.

Tuesday and Wednesday high pressure will gradually build in from
the west, bringing lighter winds and near to slightly above normal
temperatures. Thursday through Saturday high pressure will center
over NV with high temperatures trending warmer. Most valley
locations will warm into the 90s, with a handful of locations
reaching up into the low 100s.

&&

.AVIATION... VFR conditions expected for the next 24 hours at all
terminals. Breezy winds from the S-SW expected to affect all TAF
sites during the afternoon and evening, increasing to 10-15 knots
with gusts to 20-25 knots.

&&

.FIRE WEATHER...Increased afternoon breezes today across the
forecast area, with gusts 25 to 30 mph. Paired with minimum
afternoon RH values near or less than 15%, produce elevated fire
weather conditions, particularly across zones 427, 426 and 425.
Dry thunderstorms expected along the Idaho and Oregon borders
(northern half of zones 437, 438, 469, and 470) Sunday in response
to an upper wave and modest surface boundary moving thru from the
west/northwest. Afternoon wind gusts 25 to 30 mph can again be
expected Sunday across zones 427, 426, and 425 with no
appreciable increase in minimum afternoon RH. Elevated fire
weather conditions to persist with SPC also continuing to
highlight a region of elevated to critical fire weather conditions
in the area.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

92/96/90/92

Nearby

Red Flag Warnings in Nevada, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.